I have a history with depression and anxiety, I have been diagnosed with "Major Depressive Disorder" and Obsesive Compulsive Disorder. I know I have consistent depression that seems to teeder between severe and mild. I have been having problems with it again. I used to take Zoloft but wained off of it because I did not like the zombie effect it gave me. I am currently taking Gabapentin and Tramadol for chronic pain, and would like to know what depression/anxiety medications I could take that would not interfere with the pain meds.
Does anyone know what depression/anxiety medications I could take with Gabapentin & Tramadol?
- 28 Oct 2013 by Ck_Quinn
- depression, anxiety, obsessive compulsive disorder, generalized anxiety disorder, gabapentin, tramadol, chronic pain, medication, disorder, diagnosis
Added 29 Oct 2013:
I am also seventeen, forgot to mention age. Obviously with some medications suggested already, it occured to me, may not be prescribed to people under eighteen.
28 Oct 2013
Gabapentin should be fine w Ultram, however, you have to be very careful with antidepressants, especialy SSRI types like Effexor, Zoloft and Prozac family meds due to the possibility of Seretonin Syndrome that can be deadly. Consult your physician about concerns and you may be prescribed a difrerent pain med ( Im not a fan of Tramadol due
having a seizure at normal doses) or a new antidepressant. He/she may decide to leave you on your current if deemed safe to take.
28 Oct 2013
Hi, Ck! Shan's right ~ tramadol is iffy with any of the antidepressants because of the risk of serotonin syndrome with some and seizures with the others. Options might be a different pain-reliever or adding a mood stabilizer. Cymbalta is an antidepressant that's also prescribed for GAD and chronic pain.
Best wishes, WCV
28 Oct 2013
I take effexor, amitriptyline and tramadol, and have never in the 10 yrs of all of them had a had a problem. Serotonin syndrome is warned with them, but its not near as prevalant as they'd have you believe. As long as you are familiar with the symptoms you'll be ok.
29 Oct 2013
Kaismom is correct... its not common but is a possibity... kinda like my seizures. I was taking Effexor XR at the same time as well and didnt have an issue for 6 mo til I had the seizure. There are risks w any medication you take but the more informed you are the better off you will be, also, the more informed yoh are... the scarier the adverse reactions and side effects seem, too.
29 Oct 2013
I take gabpinten and trasdone 100mg my husband said I was like a new person when I started taken trasdone the only thing I don't like is you built up a. Tolarance so after taken for about year and a half I had to go upon to hundred mg. Apptripline elvil I would not take because it makes you gain weight and you're mouth is dry as a bone in the morning best wishes to you sweetie
1 Nov 2013
I just want to add my two cents here, if it's ok. Tramadol is very unique and acts as an SNRI in our systems, hence Shanman's concern about serotonin syndrome, but like he and kaismama said, it's quite rare indeed, you're probably not a candidate for it because of the dose of Tramadol you are taking.
I'm hoping you find something quickly and no worries if your doc tells you to keep taking the Tram with an SSRI or an SNRI.
12 Nov 2013
Just as an aside, make sure that when you go to your Dr. that you have written out a list of medications you are currently on. Sometimes records can be incomplete for any number of reasons, so that is for your protection. Since many of the anti-depressants out there can cause drowsiness, even if you can use the two drugs together, consider starting the medications together on a weekend, so that if you are overly drowsy, you won't be spaced out at work.
If you have a good friend or family member that can go with you to see your Dr. when he/she prescribes the medications for the first time, take them with you. This may seem paranoid, but from personal experience, having a friend with me that knew the meds I was on and how much saved me from being given a medication in the hospital that could have caused an anaphylactic reaction.
14 Nov 2013
Hi, as some of the other members have discussed, i also used to take a combination of antidepressants, with Tramadol, and severe interaction warnings came up when i checked. However i also was fine. Being in your teens though, i would expect your doctor to be a little more cautious... It would make sense to change your pain medication, giving you a much broader list of medications that you can take to treat your depression & OCD.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been on various different medications over the past year to try and treat depression, anxiety, and I guess I even have some OCD. It runs in ...
5 answers • 14 Jan 2011
i want to be evaluated for OCD as my anxiety has recently been assessed as 'severe'. i dont feel the medications im taking now are helping ...
2 answers • 31 Jan 2012
I have been on Luvox for years. Most of the time I feel fine. Then out of the blue I feel like its not worth it and why do I bother with meds, ...
2 answers • 15 May 2012
Ive been suffering from disgusting/intrusive/ obsessive thoughts, depression, and anxiety for about a month now and it's ruining my life. ...
5 answers • 1 Feb 2013
Is there anyone who had to try many medications before finding one to really help with their symptoms of depression anxiety PTSD OCD extreme fear etc ...
6 answers • 11 Sep 2013